Many prescription and nonprescription medicines may reduce
your blood's ability to clot and cause bruising or bleeding under the skin. A
few examples are:
Blood-thinning medicines (anticoagulants), such as
aspirin, warfarin (such as Coumadin), enoxaparin (Lovenox), or clopidogrel (Plavix). Also, taking a nonprescription medicine with an anticoagulant may
increase your risk of bruising and bleeding.
Medicines used to
Nonsteroidal anti-inflammatory drugs (NSAIDs), such
as aspirin and ibuprofen (for example, Advil or Motrin).
such as prednisone.
If you have unexplained bruises and take one of the medicines listed above, have recently started taking a new medicine, or have increased a
dose of a medicine:
Call the doctor who prescribed the medicine. He or
she can determine whether you should stop taking the medicine or take a
different one. An appointment may or may not be needed.
If you are
taking nonprescription medicine, stop taking the medicine. Call your doctor if you feel you need to keep taking the medicine or if you need
help to control your symptoms after you stop taking the medicine
ByHealthwise Staff Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the
How this information was developed to help you make better health decisions.